Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Hypothyroidism?

Anyone suffer from this condition? If so, are the meds the docs prescribed for you working? And how does the medication affect your weight? I am getting tested for hypothyroidism, and I am preparing myself for the results...my doc says chances are that I have this...

Answer Question
 
cmorellana

Asked by cmorellana at 9:17 AM on Nov. 10, 2009 in Health

Level 1 (0 Credits)
Answers (4)
  • The meds I take haven't really affected my weight except for keeping me from gaining more. It's an easy thing.
    Zakysmommy

    Answer by Zakysmommy at 9:19 AM on Nov. 10, 2009

  • Zakysmommy -->Well, that's good...I'm really nervous abou this. I don't have anything wrong with me as of right now, and I'm trying to prepare mentally...I had a friend who was in the AF who got diagnosed with this. She was placed on meds and gained 40 lbs! Now she was always underweight so 40 lbs for her wasn't bad. And on top of the weight gain, she was always sleepy so she spent from whenever she got of from work til like 8 pm sleeping and then she'd sleep all night...I'm nervous about taking medicine. I never have taken long-going meds before...I sound whiny...lol, but thanks for the input.
    cmorellana

    Answer by cmorellana at 10:01 AM on Nov. 10, 2009

  • I have severe hypothyroidism. One of the things you have to do is get tested every three months and keep track of your tsh levels yourself. Your TSH should be under 3. (Mine was 20.899) I have been worse. Anyway, one of the things untreated thyroid can do is kill you. It can lead to heart disease and diabetes. It throws off all of your body's gland functions. With severe hypothyroidism, you can have problems with cognitive function as well as simple body functions like, heartbeat and breathing. LOL.
    SusieD250

    Answer by SusieD250 at 10:51 AM on Nov. 10, 2009

  • Oh, and the meds should not make you sleepy. She most likely had HYPER thyroidism as that makes you underweight. HYPO makes you overweight. :) The meds should give you energy and you have to take them for LIFE.
    SusieD250

    Answer by SusieD250 at 10:52 AM on Nov. 10, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN